Alert archive / Virginia / Tornado Warnings in 2022
Tornado Warning 28, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 5, 2022, 3:59 PM EDT for Lancaster County, Middlesex County, Virginia. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2022, 3:59 PM EDT (19:59 UTC)
- Expired
- Jul 5, 2022, 4:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Lancaster County, VA, Middlesex County, VA
The radar
The Norfolk radar (KAKQ), 93 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:59 PM EDT | TORNADO | 1 N Senora, VA | MINOR DAMAGE REPORTED ALONG RT 354 BETWEEN OTTOMAN AND SENORA. |
| Jul 5, 4:10 PM EDT | TORNADO | Weems, VA | MINOR DAMAGE REPORTED IN LOWER WEEMS. |
| Jul 5, 4:30 PM EDT | FUNNEL CLOUD | Hardyville, VA | ROTATING WALL CLOUD WITH POSSIBLE FUNNEL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
868
WFUS51 KAKQ 051959
TORAKQ
VAC103-119-052030-
/O.NEW.KAKQ.TO.W.0028.220705T1959Z-220705T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
359 PM EDT Tue Jul 5 2022
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Southeastern Middlesex County in eastern Virginia...
Southeastern Lancaster County in eastern Virginia...
* Until 430 PM EDT.
* At 359 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Urbanna, moving southeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Kilmarnock around 405 PM EDT.
White Stone around 415 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Hardyville, Weems, Christ Church, Mollusk, Senora, Greys Point,
Slabtown, Bertrand, Wake and Millenbeck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3770 7635 3769 7633 3769 7632 3753 7637
3765 7658 3774 7654
TIME...MOT...LOC 1959Z 309DEG 20KT 3769 7652
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
EI3 follow-up statements
142
WWUS51 KAKQ 052010
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
410 PM EDT Tue Jul 5 2022
VAC103-119-052030-
/O.CON.KAKQ.TO.W.0028.000000T0000Z-220705T2030Z/
Middlesex VA-Lancaster VA-
410 PM EDT Tue Jul 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR
SOUTHEASTERN MIDDLESEX AND SOUTHEASTERN LANCASTER COUNTIES...
At 410 PM EDT, a severe thunderstorm capable of producing a tornado
was located near White Stone, or near Urbanna, moving southeast at 20
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Kilmarnock around 415 PM EDT.
White Stone around 420 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Hardyville, Weems, Christ Church, Greys Point, Slabtown, Wake,
Millenbeck, Wilton and Bertrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3770 7635 3769 7633 3769 7632 3754 7637
3754 7639 3763 7654 3773 7648
TIME...MOT...LOC 2010Z 308DEG 18KT 3766 7647
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
EI897
WWUS51 KAKQ 052016
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
416 PM EDT Tue Jul 5 2022
VAC103-119-052030-
/O.CON.KAKQ.TO.W.0028.000000T0000Z-220705T2030Z/
Middlesex VA-Lancaster VA-
416 PM EDT Tue Jul 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR
SOUTHEASTERN MIDDLESEX AND SOUTHEASTERN LANCASTER COUNTIES...
At 415 PM EDT, a confirmed tornado was located near White Stone,
moving southeast at 25 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
White Stone around 420 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Hardyville, Weems, Christ Church, Wake, Greys Point and Wilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3754 7637 3754 7639 3761 7651 3770 7646
3770 7635 3769 7633 3769 7632
TIME...MOT...LOC 2015Z 309DEG 20KT 3764 7644
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
EI113
WWUS51 KAKQ 052032
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
432 PM EDT Tue Jul 5 2022
VAC103-119-052041-
/O.EXP.KAKQ.TO.W.0028.000000T0000Z-220705T2030Z/
Middlesex VA-Lancaster VA-
432 PM EDT Tue Jul 5 2022
...THE TORNADO WARNING FOR SOUTHEASTERN MIDDLESEX AND SOUTHEASTERN
LANCASTER COUNTIES HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire. Remember, a new
Tornado Warning has been issued for portions of Middlesex and
Lancaster Counties until 500 PM.
LAT...LON 3754 7637 3754 7639 3761 7651 3770 7646
3770 7635 3769 7633 3769 7632
TIME...MOT...LOC 2031Z 309DEG 20KT 3759 7636
$$
EIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 5, 1:36 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 5, 1:36 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
136 PM EDT Tue Jul 5 2022
.SYNOPSIS...
High pressure will remain near the mid-Atlantic coast through
today. Meanwhile, a weakening cold front approaches from the
northwest late today and settles into the area by late Wednesday.
This will bring scattered showers and thunderstorms to the
region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1030 AM EDT Tuesday...
Northwesterly flow persists aloft across the Mid-Atlantic
region today. A warm front is currently located in the western
part of Virginia, and is expected to gradually lift
northeastward through the day. A complex of thunderstorms
continues to move east/southeastward out of the Ohio River
valley and into portions of WV/PA. Scattered activity has
developed ahead of this main batch near the WV/VA border. The
primary question today is how much of this thunderstorm complex
holds together as it crosses the mountains and what redevelops
on the east side of the mountains. Hi-res models are struggling
to come to a consensus, but it should be noted that SPC has our
north/northwestern counties in a Slight risk for severe weather,
with most of the remaining CWA (except NE NC) in a Marginal
risk. Current radar trends indicate that the complex is
struggling to hold together over the mountains
Skies are partly sunny right now as clouds are streaming in from
several directions. Across the southern Piedmont ahead of the
warm front, clouds are streaming in from the south along the
southerly surface flow. Elsewhere, cloud cover is advancing
from the west/northwest associated with the thunderstorm
complex. Shower/storm activity that has developed near the VA/WV
border will have to be watched over the next few hours, but
think the main threat of severe weather will start to develop
and move into north/northwestern areas between 2-4pm, then
continue to the east/southeast. It's looking like most of the
thunderstorms will redevelop east of the mountains as the
remnants of the complex and its associated outflow move into our
hot and humid air mass. Dewpoints will be in the upper 60s to
lower 70s, with temperatures warming into the lower 90s inland
and upper 80s along the coast. PWATS will increase to closer to
2 inches by this afternoon. CAPE values could reach around
1500-2500 J/kg ahead of the storms, with DCAPE values of ~1000
J/kg. The main severe threat with any storm today will be
strong, damaging wind gusts, though some scattered hail can't be
ruled out.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
As of 230 AM EDT Tuesday...
ISOLD/SCT convection may survive into far srn/SE VA and NE NC
during the mid-late evening before dissipating overnight.
OTW...generally partly cloudy tonight w/ lows mainly in the
m70s.
Upper level ridge does break down Wed into Thu as a trough digs
across the Northeast...which allows for a weakening cold front
to settle into the area later Wed. This will result in mid/upper
level NW flow. Hotter and even more humid with highs in the
l-m90s (m80s-around 90F immediate coast). Heat indices 100-105F
are likely to be common away from the coast.
An impulse within the NW flow aloft combined with the surface
boundary will likely trigger showers/tstms across the area
during the afternoon/evening hours (potentially beginning
earlier than today). The NE 1/4 of the area in MRGL risk for
severe while the rest of the local is in a SLGT risk severe.
The main threat is damaging wind gusts. Locally heavy rain is
also likely as PW values are expected to rise to 2.0-2.25".
Current forecast PoPs are 50-60%.
The boundary settles into the area later Wed night into Thu.
Additional showers/tstms are possible by Thu afternoon in
vicinity of the boundary. Current forecast PoPs are 30- 50%
(highest SW). Highs Thu in the m80s to around 90F after morning
lows of 70-75F.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 130 AM EDT Tuesday...
The unsettled weather pattern is expected to continue Fri and
Sat. The general consensus amongst the 00Z/05 models continues
to show a shifting of he upper ridge to the W while a broad
trough sets up through the New England/mid-Atlantic regions.
This will likely trigger additional mainly afternoon/evening
showers/tstms...w/ PoPs of 50-60% Fri...and 30-50% Sat.
Potentially drier conditions arrive Sun into Monday as hi pres
nudges in from the N. Highest PoPs Sun (20-30%) will remain
confined to srn VA/NE NC.
Highs Fri in the m80s to near 90F...m-u80s Sat and l-m80s
Sun/Mon. Lows Thu night/Fri night in the l-m70s then lowering
into the 60s later next weekend.
&&
.AVIATION /18Z TUESDAY THROUGH SATURDAY/...
As of 130 PM EDT Tuesday...
A warm front is gradually lifting through the area today as
northwesterly flow ushers in multiple clusters of SHRA and
TSRA. Currently, winds are generally S/SW at 8-12kt with a few
gusts to 18-22kt. Skies are SCT050-070 SCT-BKN200, with
increasing cloud cover expected through the evening. Confidence
is shakey in TS development and location through 02Z, though any
TS will be capable of producing strong, gusty winds and brief
VIS restrictions. Think SBY/RIC have the best chance of seeing
SHRA/TSRA through 02Z, thus included VCTS for a couple of hours.
Put a TEMPO in for SBY from 19-00Z mainly for VIS restrictions
due to heavy rain. Didn't include a TEMPO yet for RIC since
confidence isn't as high, will amend if necessary. Storm chances
decrease as you get towards PHF/ORF and especially ECG. Can't
rule out SHRA for those locations though depending on where the
storms move and dissipate. Rain chances should diminish after
03Z. Skies may remain SCT050-080 BKN250 overnight with SW winds
AOB 10kt. Expecting more TS Wednesday afternoon, mainly S/SE of
RIC.
&&
.MARINE...
As of 250 AM EDT Tuesday...
Surface high pressure is centered offshore early this morning with a
stalled frontal boundary to our SW in the Carolinas. Aloft, an
expansive ridge is centered over the Deep South with stronger
westerlies confined to the northern tier of states. Winds locally
are from the SE at 5-10 kt. Seas are 2-3 ft with waves in the Ches
Bay 1-2 ft.
Low pressure will translate eastward across the Great Lakes and
Northeast CONUS this afternoon and evening which will briefly
strengthen the pressure gradient across the local waters. Confidence
in a period of SCA conditions for the Ches Bay has increased
sufficiently to warrant headlines from mid afternoon through the
first half of tonight. SE winds increase to 15-20 kt with gusts to
25 kt for areas near/north of Cape Charles. Favorable wind
orientation may allow for a short period of SCA conditions in the
Rappahannock river as well but confidence is lower there. Guidance
is split regarding how much seas will increase so will hold off on
any SCA headlines for the northern coastal waters where the
potential for 4-5 ft seas is highest. Showers and thunderstorms are
possible this evening as well with locally higher winds/waves/seas.
Flow turns SW at 10-15 kt after midnight tonight with sub-SCA
conditions expected for the remainder of the work week. Another
round of showers and thunderstorms is possible on Wednesday as
disturbances move over the region in NW flow aloft. A cold front and
period of onshore E or NE flow in its wake are possible this
weekend.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for ANZ630>632-
634.
&&
SYNOPSIS...ALB
NEAR TERM...JKP
SHORT TERM...AJZ/ALB
LONG TERM...AJZ/ALB
AVIATION...ALB/JKP
MARINE...RHRHazardous weather outlook, Jul 5, 3:39 AM EDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 339 AM EDT Tue Jul 5 2022 MDZ021-VAZ048-060>062-064-068-069-075-076-509>513-515-517-519-521- 522-060745- Dorchester-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline- Amelia-Powhatan-Westmoreland-Richmond-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Western Henrico (Including the City of Richmond)- Western King William-Western King and Queen-Western Essex- Eastern Essex- 339 AM EDT Tue Jul 5 2022 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia and north central Virginia. .DAY ONE...Today and tonight. There is a slight risk for severe thunderstorms late this afternoon into early this evening. The main threat will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered strong to severe thunderstorms are possible Wednesday afternoon and evening. The main threats will be damaging wind gusts and local heavy rain which may result in flooding of poor drainage areas. Daily chances for showers and thunderstorms are expected Thursday into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MDZ022>025-NCZ012-VAZ065>067-077>090-092-093-099-100-514-516-518-520- 523>525-060745- Wicomico-Somerset-Inland Worcester-Maryland Beaches-Northampton- Mecklenburg-Lunenburg-Nottoway-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Accomack-Eastern Chesterfield (Including Col. Heights)- Eastern Henrico-Eastern King William-Eastern King and Queen-York- Newport News-Hampton/Poquoson- 339 AM EDT Tue Jul 5 2022 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. There is a marginal risk for severe thunderstorms late this afternoon into this evening. The main threat will be strong to damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered strong to severe thunderstorms are possible Wednesday afternoon and evening. The main threats will be damaging wind gusts and local heavy rain which may result in flooding of poor drainage areas. Daily chances for showers and thunderstorms are expected Thursday into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ013>017-030>032-102-VAZ095>098-060745- Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan- Perquimans-Eastern Currituck-Norfolk/Portsmouth-Suffolk-Chesapeake- Virginia Beach- 339 AM EDT Tue Jul 5 2022 This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Today and tonight. Isolated thunderstorms are possible this evening. The main threat will be locally strong wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered strong to severe thunderstorms are possible Wednesday afternoon and evening. The main threats will be damaging wind gusts and local heavy rain which may result in flooding of poor drainage areas. Daily chances for showers and thunderstorms are expected Thursday into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 5, 1:58 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Wakefield VA
158 PM EDT Tue Jul 5 2022
VAZ064-075-076-521-051830-
Richmond VA-Westmoreland VA-Western Essex VA-Caroline VA-
158 PM EDT Tue Jul 5 2022
...A strong thunderstorm will impact portions of northwestern
Richmond, northwestern Westmoreland, northeastern Caroline and
northwestern Essex Counties through 230 PM EDT...
At 158 PM EDT, Doppler radar was tracking a strong thunderstorm near
King George, moving east southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles.
This strong thunderstorm will be near...
Colonial Beach and Leedstown around 210 PM EDT.
Montross and Newland around 225 PM EDT.
Other locations impacted by this storm include Lerty, Currioman
Landing, Hustle, Potomac Beach, Oak Grove, Supply, Singerly, Peeds,
Rexburg and Foneswood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3826 7696 3821 7695 3818 7688 3816 7674
3788 7692 3819 7732 3824 7726 3825 7726
3824 7723 3823 7725 3819 7725 3820 7722
3817 7717 3817 7715 3815 7712 3816 7709
3814 7708 3818 7705 3826 7705 3828 7698
TIME...MOT...LOC 1758Z 295DEG 36KT 3826 7710
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
EISpecial weather statement, Jul 5, 2:30 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Wakefield VA
230 PM EDT Tue Jul 5 2022
VAZ075-076-051915-
Richmond VA-Westmoreland VA-
230 PM EDT Tue Jul 5 2022
...A strong thunderstorm will impact portions of northwestern
Richmond and Westmoreland Counties through 315 PM EDT...
At 230 PM EDT, Doppler radar was tracking a strong thunderstorm near
Colonial Beach, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles.
Locations impacted include...
Colonial Beach, Montross, Coles Point, Hague, Lerty, Currioman
Landing, Oak Grove, Singerly, Mount Holly, Peeds, Foneswood,
Stratford Hall, Lyells, Potomac Mills, Erica, Piney Grove, Kremlin,
Westmoreland State and Templeman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3826 7696 3823 7696 3821 7695 3820 7691
3817 7687 3816 7684 3817 7676 3815 7661
3813 7661 3798 7671 3816 7706 3827 7697
TIME...MOT...LOC 1830Z 299DEG 28KT 3819 7693
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
EISpecial weather statement, Jul 5, 3:14 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Wakefield VA
314 PM EDT Tue Jul 5 2022
VAZ076>078-085-522-051945-
Middlesex VA-Richmond VA-Northumberland VA-Lancaster VA-
Eastern Essex VA-
314 PM EDT Tue Jul 5 2022
...A strong thunderstorm will impact portions of northwestern
Middlesex, west central Northumberland, southeastern Richmond,
southeastern Essex and northwestern Lancaster Counties through 345 PM
EDT...
At 314 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dunnsville, or near Warsaw, moving east southeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Warsaw, Robley, Center Cross, Dunnsville, Morattico, Sharps, Farnham,
Jamaica, Upright, Nuttsville, Belle Isle State Park, Tidewater,
Kennard, Dodlyt, Samos, Laneview, Lara, Nesting, Wellford and Somers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3790 7646 3764 7661 3774 7676 3776 7677
3777 7679 3779 7680 3779 7683 3785 7691
3797 7680
TIME...MOT...LOC 1914Z 294DEG 21KT 3788 7676
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
EISpecial weather statement, Jul 5, 3:23 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
323 PM EDT Tue Jul 5 2022
VAZ075-077-052015-
Northumberland VA-Westmoreland VA-
323 PM EDT Tue Jul 5 2022
...A strong thunderstorm will impact portions of Northumberland and
southeastern Westmoreland Counties through 415 PM EDT...
At 323 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kinsale, or near Callao, moving east southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Callao, Heathsville, Wicomico Church, Kinsale, Lewisetta,
Westmoreland, Lottsburg, Avalon, Oldhams, Hull Neck, Edwardsville,
Howland, Middletons Corner, Gibeon, Dodlyt, Sandy Point and Browns
Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3807 7653 3802 7651 3802 7647 3797 7641
3795 7634 3793 7630 3778 7637 3781 7642
3783 7643 3782 7644 3790 7655 3794 7656
3795 7660 3801 7668 3810 7659
TIME...MOT...LOC 1923Z 297DEG 26KT 3804 7655
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
EIThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:50 AM EDT | Small Craft Advisory | AKQ | 22 hr | |
| Jul 5, 1:58 PM EDT | Special Weather Statement | AKQ | Essex, Westmoreland | 32 min |
| Jul 5, 2:30 PM EDT | Special Weather Statement | AKQ | Westmoreland | 45 min |
| Jul 5, 2:45 PM EDT | Severe Thunderstorm Warning | AKQ | Richmond, Westmoreland | 45 min |
| Jul 5, 3:14 PM EDT | Special Weather Statement | AKQ | Richmond | 31 min |
| Jul 5, 3:15 PM EDT | Heat Advisory | AKQ | Brunswick, Charles City, Chesterfield, Dinwiddie, Greensville, Henrico and 19 more | 28 hr |
| Jul 5, 3:23 PM EDT | Special Weather Statement | AKQ | Northumberland | 52 min |
| Jul 5, 3:30 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Lancaster, Middlesex, Richmond | 45 min |
| Jul 5, 3:35 PM EDT | Tornado Warning | AKQ | Essex, Lancaster, Middlesex, Richmond | 25 min |
| Jul 5, 3:57 PM EDT | Special Marine Warning | AKQ | 78 min | |
| Jul 5, 4:19 PM EDT | Special Weather Statement | AKQ | Prince Edward | 41 min |
| Jul 5, 4:25 PM EDT | Tornado Warning | AKQ | Lancaster, Mathews, Middlesex | 22 min |
| Jul 5, 4:39 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Jul 5, 5:04 PM EDT | Special Weather Statement | AKQ | Northampton | 41 min |
| Jul 5, 5:05 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 55 min |
| Jul 5, 5:54 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 51 min |
Nearby
Tornado Warnings in Virginia, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.